MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO AFLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO AFLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 557P
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Sleep Dysfunction (2517)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop difficulty sleeping.The patient was prescribed medication in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported this device on mdr 2518422-2021-05158-1.Please disregard mdr 2518422-2021-05158-1 as it was filed in error.
 
Additional Manufacturer Narrative
The manufacturer previously reported this device on mdr 2518422-2021-05158-1.Please disregard mdr 2518422-2021-05158-1 as it was filed in error.Previous report was filed incorrectly.Section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice i recall notification related to the sound abatement foam in certain cpap.Bipap.And mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to a cpap device's sound abatement foam.The manufacturer received information alleged visualization of particles.There was no refx) rt of serious or permanent harm or injury.The device was returned to the manufacturers service center for further evaluation the device was evaluated there was no mention of visual finding to the external part of the device the internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed by the manufacturer.There were 4 errors found.The manufacturer concludes that they could not confirm the customers allegation and there was no visible foam degradation.Section d8, d9, g3, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions) was corrected in this report.
 
Additional Manufacturer Narrative
Additional information was received on nov 12, 2024 and section h11 should be reported as the manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and patient alleged of difficulty sleeping.The patient was prescribed medication in response to the reported event.There was no report of patient harm or injury.The sections b1, b2, h1, h6 have been corrected in this report as follows: section b1 was corrected to product problem (adverse event and product problem was checked in the previous mdr).Section b2 was changed to blank (previously it was other serious).Section h1 was changed from serious injury to malfunction.Section h6 health effect - impact code was corrected.

Brand Name
REMSTAR AUTO AFLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12616743
Report Number2518422-2021-05158
Device Sequence Number3473802
Product Code BZD
UDI-Device Identifier00606959039612
UDI-Public00606959039612
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number557P
Device Catalogue Number557P
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by ManufacturerNot provided
11/07/2023
Not provided
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date01/03/2025
01/03/2025
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown